Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 172, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 26, 2005, 3:18 PM CDT for Richland County, Illinois. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2005, 3:18 PM CDT (20:18 UTC)
- Expired
- Aug 26, 2005, 4:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Richland County, IL
The radar
The Evansville,IN radar (KVWX), 55 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 10:55 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 262018 SVRILX ILC159-262115- /O.NEW.KILX.SV.W.0172.050826T2018Z-050826T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 318 PM CDT FRI AUG 26 2005 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN RICHLAND COUNTY IN SOUTHEAST ILLINOIS * UNTIL 415 PM CDT * AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SCHNELL...OR ABOUT 8 MILES EAST OF FLORA...AND WAS MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... PARKERSBURG CALHOUN THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3868 8830 3857 8830 3853 8792 3869 8791 $$ AUTEN
2 follow-up statements
000 WWUS53 KILX 262046 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 347 PM CDT FRI AUG 26 2005 ILC159-262115- /O.CON.KILX.SV.W.0172.000000T0000Z-050826T2115Z/ RICHLAND- 347 PM CDT FRI AUG 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR SOUTHERN RICHLAND COUNTY... AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BERRYVILLE...OR ABOUT 12 MILES SOUTHEAST OF OLNEY...MOVING EAST AT 40 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3868 8830 3857 8830 3853 8792 3869 8791 $$ AUTEN
000 WWUS53 KILX 262110 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 410 PM CDT FRI AUG 26 2005 ILC159-262120- /O.EXP.KILX.SV.W.0172.000000T0000Z-050826T2115Z/ RICHLAND- 410 PM CDT FRI AUG 26 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RICHLAND COUNTY EXPIRES AT 415 PM CDT... AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING WILL BE ALLOWED TO EXPIRE. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3868 8830 3857 8830 3853 8792 3869 8791 $$ AUTEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:57 PM CDT, 21 minutes earlier.
Area forecast discussion, Aug 26, 2:57 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 257 PM CDT FRI AUG 26 2005 .DISCUSSION... CONCERN TODAY IS THE UPPER LEVEL SHORT WAVE AND ASSOCIATED FRONTAL SYSTEM TRIGGERING THE PRECIPITATION OVER THE REGION TONIGHT. THEN THE PATTERN BECOMES BENIGN...WITH A COUPLE OF WEAK FRONTS DIEING OVER THE REGION AND COOL HIGH PRESSURE THE MAIN DOMAINATE FEATURE. .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT STORMS IN THE LSX CWA CONTINUE TO TRACK TOWARD SE ILX CWA. MSAS SURFACE DATA SHOWS WARM FRONTAL BOUNDARY LIEING E-W JUST SOUTH OF CWA BORDER WITH MID TO UPPER 80S AND MID 70S DPS IN WARM SECTOR. COLD FRONTAL BOUNDARY BACK IN IA. WITH CLOUD COVER AIRMASS INSTABILITY IS NOT AS MUCH AS PREVIOUSLY EXPECTED. WILL DROP POPS TO CHANCE FOR TONIGHT IN ALL BUT SOUTHEAST. IN SOUTHEAST, WILL KEEP LIKELY THIS EVENING. I LIKE THE GFS BETTER ON THE FRONTAL PROG THAN THE NAM, HOWEVER THE QPF FORECAST IS OVERDONE. FOR SATURDAY, WILL CONTINUE TO LINGER THE CHANCE POPS IN THE EAST BEHIND THE FRONT, FOR LINGERING LOWL LEVEL MOISTURE AND THE CYCLONIC FLOW ALOFT. WEAK HIGH PRESSURE BUILDS IN FOR SUNDAY. .LONG TERM...MONDAY THROUGH FRIDAY ALL MODELS VERY SIMILAR FOR THE EXTENDED PERIODS. HIGH PRESSURE IS THE MAIN DOMAINATE FEATURE THROUGH THE PERIOD, WITH A COUPLE OF WEAK FRONTS PUSHING IN AND DIEING OVER THE AREA. ONLY MINOR GRID CHANGES WERE MADE. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. GOETSCH
Hazardous weather outlook, Aug 26, 11:11 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1111 AM CDT FRI AUG 26 2005 ILZ027>031-036>038-040>043-047>053-271100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON- CHRISTIAN-MACON- 1111 AM CDT FRI AUG 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER CENTRAL ILLINOIS THIS AFTERNOON. THE STORMS WILL BECOME MORE NUMEROUS TOWARD EARLY EVENING AND LAST INTO THE OVERNIGHT HOURS. NO ORGANIZED SEVERE WEATHER IS EXPECTED...BUT THE STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-054>057-061>063-066>068-071>073-271100- PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1111 AM CDT FRI AUG 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS...CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE AREA LATE THIS MORNING. THE STORMS WILL BECOME MORE NUMEROUS TOWARD EARLY EVENING AND LAST INTO THE OVERNIGHT HOURS. STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LINGERING THUNDERSTORMS WILL BE POSSIBLE MAINLY SATURDAY MORNING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. HJS
In the hours before
Special weather statement, Aug 26, 10:58 AM CDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1058 AM CDT FRI AUG 26 2005 ILZ066>068-071>073-262300- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1058 AM CDT FRI AUG 26 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 747 IN EFFECT UNTIL 6 PM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THIS WATCH INCLUDES 6 COUNTIES IN EAST CENTRAL ILLINOIS CRAWFORD... IN SOUTH CENTRAL ILLINOIS CLAY... EFFINGHAM... IN SOUTHEAST ILLINOIS JASPER... LAWRENCE... RICHLAND... THIS INCLUDES THE CITIES OF...EFFINGHAM... FLORA AND LAWRENCEVILLE. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 3:38 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 52 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.